MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F95BER120
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the m1 segment of the right middle cerebral artery (mca) using a benchmark 6f 071 delivery catheter (benchmark) and non-penumbra sheath.During the procedure, while attempting to advance the benchmark through the sheath, the physician experience resistance and reported that the benchmark would not fit into the sheath.Consequently, the distal tip of the benchmark became ovalized and kinked.Therefore, the benchmark was removed.The physician decided to end the procedure due to unfavorable aneurysm location.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the benchmark was kinked approximately 5.5, 8.0, 41.5, and 87.5 cm from the hub.The benchmark was ovalized approximately 77.0 and 91.0 thru 100.0 cm from the hub.Conclusions: evaluation of the returned benchmark confirmed that the distal shaft of the catheter was ovalized and kinked.If the benchmark is forcefully gripped or mishandled during insertion, damage such as ovalization may occur and resistance maybe encountered.Further advancement against resistance may result in a kink.Further evaluation of the returned benchmark revealed additional kinked on the proximal shaft.These kinks were likely incidental to the reported complaint and may have occurred during packing of the device for return.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10317595
Report Number3005168196-2020-00995
Device Sequence Number11619727
Product Code DQY
UDI-Device Identifier00814548014128
UDI-Public00814548014128
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBMK6F95BER120
Device Catalogue NumberBMK6F95BER120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight68
Date Report Sent to FDA01/01/2005